Severe hypoalbuminaemia in a systemic lupus erythematosus-like patient

Marco Gattorno, Antonella Buoncompagni, Arrigo Barabino, Giancarlo Barbano, Anna Loy, Paolo Tomà, Paolo Picco, Alberto Marmont

Research output: Contribution to journalArticlepeer-review

Abstract

Diffuse oedema due to hypoalbuminaemia is a common manifestation in patients affected with systemic lupus erythematosus. Hypoalbuminaemia is usually secondary to an ongoing glomerulonephritis leading to proteinuria or, more rarely, to decreased protein synthesis or deficient protein intake. Here, we report the case of a 6-year-old girl with a previous history of Evans' syndrome and mesangial glomerulonephritis who subsequently developed severe anasarca without apparent proteinuria. Faecal α1-antitrypsin showed a persistent severe intestinal protein loss (ranging from 1500 to 6.500 γ/g humid faeces, normal value

Original languageEnglish
Pages (from-to)84-86
Number of pages3
JournalEuropean Journal of Pediatrics
Volume161
Issue number2
DOIs
Publication statusPublished - 2002

Keywords

  • Paediatric systemic lupus erythrematosus
  • Protein-losing enteropathy

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health

Fingerprint

Dive into the research topics of 'Severe hypoalbuminaemia in a systemic lupus erythematosus-like patient'. Together they form a unique fingerprint.

Cite this